Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Child has seizures. After encorate got another seizure. MRI scan was normal. Suggested Valporin Chrono. Advise?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 816 Questions
Hello, my an is six years old , has had seizures since 2011, after encorate 200mg 2.5ml thrice daily for more than a year he got another seizure after 14 months, the m.r.i scan shows no problem then why did the seizure occur again. Also this time the doc has suggested to take valporin chrono 200 and 300 for day and night respectively.i am confused and dont know to switch the medicine or not
Posted Tue, 6 Aug 2013 in General Health
Answered by Dr. Monika Choudhary 4 hours later
Welcome to healthcare Magic!
It is not so that MRI can detect every cause of seizure but I am happy that the child has normal structure of brain.
Valproate is a good drug and should be continued.
When the seizure occurred was he having any fever- some children have febrile convulsions which resolve automatically by this age.
If it happen next time get his blood sugar, sodium, potassium, calcium levels checked immediately. And also note from which region of body the abnormal movements starts.
An EEG of brain around the event also should be done.
These measures may help in detecting the cause of epilepsy and modifying drugs if needed/required.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
Follow-up: Child has seizures. After encorate got another seizure. MRI scan was normal. Suggested Valporin Chrono. Advise? 30 hours later
my sons seizure attacks has always followed after a gastric trouble, no docs have related this with the seizure but then what is abdominal seizures
Answered by Dr. Monika Choudhary 11 hours later
Welcome back to XXXXXXX
The abdominal is very rare entity of medical world and has been seen with scepticism.
I have discussed the case with my husband who is MD Medicine.
Next time when child gets any gastric upset or abdominal pain get his EEG during that episode. Diagnosis of abdominal epilepsy is very tricky. Meanwhile continue the antiepileptic treatment.
I hope the advise will be further helpful for you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor